Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 50, NWS Little Rock, AR

December 12, 2001Bradley County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Dec 12, 2001, 1:21 PM CST for Bradley County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 12, 2001, 1:21 PM CST (19:21 UTC)
Expired
Dec 12, 2001, 4:15 PM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bradley County, AR

The radar

The Little Rock radar (KLZK), 155 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 121923
FFWLIT
ARC011-122215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
121 PM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 415 PM CST

* AT 120 PM...DOPPLER WEATHER INDICATED THAT MODERATE TO HEAVY RAIN  
  CONTINUED TO FALL ACROSS BRADLEY COUNTY. TWO TO THREE INCHES OF    
  RAIN HAS OCCURRED THIS MORNING IN THE WARNING AREA. WITH           
  ADDITIONAL RAIN FALLING ON AN ALREADY SATURATED GROUND...FLASH     
  FLOODING IS LIKELY TO OCCUR. 

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3337 9198 3322 9213 3334 9233 3343 9228
          3370 9230 3369 9200

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 11:15 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Dec 12, 11:15 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 AM CST WED DEC 12 2001

WARM FRONT REMAINS ALONG GULF COAST THIS MORNING...BUT IS MOVING
SLOWLY NORTH. DEWPOINTS FROM MID 60S TO LOWER 70S SOUTH OF
FRONT...AND HEADING INTO AREAS WHERE TEMPERATURES ARE ONLY IN THE
40S/50S. ALONG WITH PERIODS OF RAIN...WILL HAVE AREAS OF FOG
DEVELOPING AND MENTIONED IN FORECAST.

LATEST DATA SUGGESTS THAT HEAVIEST RAIN TODAY WILL BE IN SOUTHEAST
ARKANSAS WHERE SOIL IS CLOSE TO SATURATED. HENCE...FLASH FLOOD WATCH
REMAINS IN EFFECT THROUGH THIS AFTERNOON.

AS HIGHER DEWPOINTS SURGE NORTH WITH WARM FRONT...ATMOSPHERE WILL
BECOME MORE UNSTABLE WITH CONVECTION BECOMING MORE SURFACE BASED.
STILL A THREAT FOR SEVERE WEATHER LATER THIS AFTERNOON/EVENING...
MAINLY IN SOUTHEAST HALF OF STATE.

COLD FRONT WILL ARRIVE FROM WEST AND WILL PUSH EAST OVERNIGHT.
SHORTWAVE WILL FOLLOW FRONT ON THURSDAY TO KEEP CLOUDS IN ARKANSAS
WITH A CHANCE OF RAIN.

HIGH PRESSURE WILL BUILD INTO ARKANSAS FRIDAY/SATURDAY...WITH DRY
WEATHER IN THE FORECAST AND MORE SUNSHINE. HIGH WILL MOVE EAST
SUNDAY...WITH CLOUDS INCREASING AND YET ANOTHER CHANCE OF RAIN. (46)

.LIT...FLOOD WATCH TODAY SOUTHEAST ARKANSAS...
       ARZONES 55>57-62>69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 1:10 PM CSTFlash Flood WarningLZKDesha, Drew3 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.